Alert archive / Indiana / Tornado Warnings in 2008
Tornado Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Aug 4, 2008, 10:43 PM EDT for 4 counties in Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2008, 10:43 PM EDT (02:43 UTC)
- Expired
- Aug 4, 2008, 11:28 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Elkhart County, IN, Kosciusko County, IN, Marshall County, IN, Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 34 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 10:43 PM EDT | TSTM WND GST 65 | 1 N Lakeville, IN | |
| Aug 4, 11:05 PM EDT | TSTM WND DMG | Warsaw, IN | TREE LIMBS AND POWER LINES DOWN IN KOSCIUSKO COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 8:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7429 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 20.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KIWX 050243 TORIWX INC039-085-099-141-050345- /O.NEW.KIWX.TO.W.0027.080805T0243Z-080805T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 PM EDT MON AUG 4 2008 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA NORTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA SOUTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA * UNTIL 1145 PM EDT * AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS LOCATED NEAR LAKE OF THE WOODS...OR 5 MILES WEST OF BREMEN...AND MOVING EAST AT 39 MPH. * LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE... BREMEN... NAPPANEE... WARSAW... WINONA LAKE... BOURBON... MILFORD... THIS IS A PARTICULARLY DANGEROUS SITUATION IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THIS SEVERE HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS NORTH CENTRAL INDIANA THIS IS AN EXTREMELY DANGEROUS SITUATION. GO TO A BASEMENT OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND SEEK SHELTER INSIDE A STURDY STRUCTURE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4158 8635 4146 8567 4111 8569 4141 8643 TIME...MOT...LOC 0242Z 285DEG 34KT 4145 8623 $$
2 follow-up statements
000
WWUS53 KIWX 050313
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 PM EDT MON AUG 4 2008
INC099-141-050322-
/O.CAN.KIWX.TO.W.0027.000000T0000Z-080805T0345Z/
ST. JOSEPH IN-MARSHALL IN-
1112 PM EDT MON AUG 4 2008
...THE TORNADO WARNING FOR NORTHERN MARSHALL AND SOUTHEASTERN ST.
JOSEPH COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED...
AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED
OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4152 8604 4153 8602 4152 8602 4152 8600
4151 8597 4146 8567 4111 8569 4127 8607
4153 8607 4153 8605
TIME...MOT...LOC 0312Z 285DEG 34KT 4138 8586
$$
INC039-085-050345-
/O.CON.KIWX.TO.W.0027.000000T0000Z-080805T0345Z/
ELKHART IN-KOSCIUSKO IN-
1112 PM EDT MON AUG 4 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
KOSCIUSKO AND SOUTHERN ELKHART COUNTIES...
AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS SEVERE STORM
WAS LOCATED NEAR HASTINGS...OR ABOUT 7 MILES SOUTHEAST OF NAPPANEE...
AND MOVING EAST AT 39 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SYRACUSE WARSAW AND WINONA LAKE...
NORTH WEBSTER...
PIERCETON...
DEWART LAKE...TIPPECANOE LAKE AND OSWEGO...
LAKE WAWASEE LAKE...SECHRIST LAKE AND IRISH LAKE...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 4152 8604 4153 8602 4152 8602 4152 8600
4151 8597 4146 8567 4111 8569 4127 8607
4153 8607 4153 8605
TIME...MOT...LOC 0312Z 285DEG 34KT 4138 8586
$$000
WWUS53 KIWX 050328
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 PM EDT MON AUG 4 2008
INC039-085-050338-
/O.CAN.KIWX.TO.W.0027.000000T0000Z-080805T0345Z/
ELKHART IN-KOSCIUSKO IN-
1128 PM EDT MON AUG 4 2008
...THE TORNADO WARNING FOR KOSCIUSKO AND SOUTHERN ELKHART COUNTIES IS
CANCELLED...
AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4152 8604 4153 8602 4152 8602 4152 8600
4151 8597 4146 8567 4111 8569 4127 8607
4153 8607 4153 8605
TIME...MOT...LOC 0328Z 285DEG 34KT 4134 8567
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Aug 4, 8:35 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 4, 8:35 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 835 PM EDT MON AUG 4 2008 .UPDATE... PDS SEVERE WATCH NOW IN EFFECT FOR WESTERN HALF OF CWA AS COMPLEX TO THE WEST CONTINUES TO EVOLVE INTO WHAT MAY BE A SIGNIFICANT WIND EVENT. NUMEROUS REPORTS OF DAMAGE ALREADY STARTING TO CREEP IN WEST OF CHICAGO. LINE WILL CONTINUE TO RACE EAST AND EVENTUALLY MORE SOUTH EAST AT 50 TO 60 MPH. WATCH WAS CONFINED TO WESTERN AREAS AT THE MOMENT TO MONITOR THE PROGRESS WHERE THE STRONGEST WINDS FOCUS. GRIDS HAVE BEEN UPDATED TO GO CATEGORICAL WITH CONTINUED MENTION OF HEAVY RAIN AS SOME REDEVELOPMENT BEHIND THIS COMPLEX IS POSSIBLE INTO THE OVERNIGHT HOURS. && .PREV DISCUSSION... /ISSUED 650 PM EDT MON AUG 4 2008/ MESOSCALE DISCUSSION/AVIATION... COMPLEX OF THUNDERSTORMS HAS RAPIDLY DEVELOPED OVER THE LAST HOUR OR 2 OVER EASTERN IOWA IN AXIS OF EXTREME INSTABILITY. SFC BASED CAPES ACROSS MUCH OF ILLINOIS RANGING FROM 5000 TO 6500 J/KG AS TEMPS HAVE CLIMBED INTO THE 90S IN MANY AREAS WITH SFC DEWPTS IN THE UPPER 70S TO AROUND 80. THESE STORMS FORMED ON THE EDGE OF A STRONG 700 MB CAP AND SHOULD CONTINUE TO PROPAGATE EASTWARD ACROSS ILLINOIS...EVENTUALLY TAPPING ALL THE MSTR NOTED ABOVE. AT ITS PRESENT TRACK THIS COMPLEX WILL APPROACH OUR WESTERN COUNTIES AFTER 10 PM EDT. AT A MINIMUM VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL BE SEEN WITH THE STORMS. WITH LLJ EXPECTED TO INCREASE AND FEED INTO THE AREA TONIGHT,,,RISK FOR DAMAGING WINDS STILL IN PLACE IF COLD POOL CAN BE WELL ESTABLISHED. SEVERE REPORTS AT THIS POINT HAVE BEEN VERY LIMITED AT THIS POINT...POSSIBLY INDICATING THAT THE STORMS ARE NOT FULLY SFC BASED AS OF YET. CURRENTLY MONITORING AN AREA OF RAPIDLY INCREASE THETA E AIR FROM NE ILLINOIS INTO W CNTRL INDIANA PER SPC MESOANALYSIS PAGE. CONVERGENCE ALSO INCREASING HERE. THIS AREA IS ON THE WESTERN EDGE OF CLOUD COVER SO WILL NEED TO BE MONITORED CLOSELY FOR DEVELOPMENT OF STORMS. MAY REMAIN QUIET ALONG IT BUT COULD HELP FEED THE COMPLEX AS IT DRAWS CLOSER. AT THIS TIME WILL LEAVE GRIDS ALONE. TIMING BEING AFTER 3Z MAY REQUIRE A BIT OF AN UPDATE IN NEXT HOUR OR SO BUT WILL WATCH THINGS. FOR AVIATION...CHALLENGES ARE OBVIOUS WITH THE STORMS MOVING IN. WILL MAKE SOME CHANGES TO KEEP THINGS DRY UNTIL AROUND 2 TO 3Z AND THEN START WITH A TEMPO GROUP UNTIL TIMING IS BETTER ESTABLISHED. LOCAL WIND GUSTS OF 40 KTS OR GREATER STILL A FAIRLY SAFE BET SO WILL KEEP THAT GOING. BEYOND 12Z NO CHANGES WILL BE MADE AS AFTER EFFECTS OF CONVECTION TONIGHT WILL PLAY A KEY ROLE IN POTENTIAL FOR STORMS TOMORROW. PREV DISCUSSION... /ISSUED 323 PM EDT MON AUG 4 2008/ SHORT TERM... TONIGHT THROUGH TUESDAY POTENT SW TROUGH OVER NW IA EMBEDDED IN A BROAD UPPER TROUGH OVER MB...WILL BE THE FOCUS FOR TS CHANCES OVERNIGHT WHEN COUPLED WITH THE COMPOSITE OUTFLOW/FRONTAL BOUNDARY OVER EASTERN IA. FARTHER NE...REMNANT MCV FORM LAST NIGHT/S CONVECTION IS CONTINUING TO TRAVERSE SOUTHERN WI...AND WILL BEGIN TO TURN SE TOWARD THE FA...FOLLOWING H85-H3 SHEAR VECTORS AROUND THE STAUNCH UPPER RIDGE OVER THE SOUTHERN US. AFOREMENTIONED FEATURES WILL PROVIDED THE FOCUS FOR SHOWER AND THUNDERSTORMS THIS EVENING AND OVERNIGHT. MCV OVER WI COUPLED WITH AN APPROACHING MID LEVEL IMPULSE WILL CONTINUE TO SUPPORT INCREASED LL FLOW...ADVECTING EXTREMELY WARM AND MOIST AIR IN THE H92-H85 LAYER. DVN/ILX 12A SOUNDINGS CONFIRM VERY UNSTABLE RICH THETA-E AIR IN PLACE. THE INCREASED ADVECTION OF THIS AIR MASS INTO THE FA ALOFT HAS ALREADY SUPPORTED CONVECTION THIS MORNING AND AFTERNOON AND WILL CONTINUE TO DO SO OVERNIGHT. AS MENTIONED ABOVE...EXPECTING MCV OVER WI TO CONTINUE TO DROP SOUTH INTO THE FA THROUGH LATE AFTERNOON AND EARLY EVENING. THIS SYSTEM WILL BE SUPPORTED BY SELF INDUCED INCREASED LL FLOW UNDER STEEP LAPSE RATES...SUPPORTING CONVECTIVE DEVELOPMENT ON ITS SE FLANK. THE BIG SHOW LOOKS TO BE LATER THIS AFTERNOON/EVENING. FRONTAL BOUNDARY OVER IA WILL EVENTUALLY CONVECT THIS AFTERNOON SUPPORTING RAPID TS DEVELOPMENT...AS MID LEVEL COOLING PER THE ADVANCING MID LEVEL WAVE FURTHER BREAKS DOWN ANY CIN IN PLACE. ELEVATED CONVECTION IS ALREADY OCCURRING OVER WESTERN IA...INDICATING VERY STRONG FORCING/INSTABILITY IN PLACE. INCREDIBLE SFC INSTABILITY IS EVIDENT OVER SE IA WITH SB CAPE/S AOA 6000 J/KG. TS SHOULD QUICKLY TRANSITION INTO A FORWARD PROPAGATING MCS...FOLLOWING THE QUASISTATIONARY COMPOSITE BOUNDARY IN PLACE ACROSS THE REGION. GIVEN PROGGED INCREASING FLOW AT H95-H85 OVERNIGHT...EXPECTING THETA-E RICH AIR TO CONTINUE TO BE ADVECTED INTO THIS SYSTEM...SUPPORTING PROPAGATION THROUGH MUCH OF THE CWA. STEEP MID LEVEL LAPSE RATES H85-H5/MID LEVEL DRY AIR IN PLACE/0-3 KM SHEAR OF 35 TO 40 KNOTS/AND AMPLE INSTABILITY IN PLACE WILL SUPPORT A DAMAGING WIND THREAT WITH THIS SYSTEM AS PROPAGATES EAST. HEAVY RAIN WILL ALSO BE EXPECTED WITH THE MOST INTENSE CORES...AS A QUICK INCH OR TWO WOULD NOT BE OUT OF THE THE REALM OF POSSIBILITY. TIMING OF TS COMPLEX IS STILL A QUESTION MARK AT THIS TIME. HAVE OPTED FOR HIGHEST POPS THIS EVENING WHEN BETTER PARAMETERS WILL BE IN PLACE...TRANSITIONING TO 60S AFTER 06Z. ONCE AGAIN...FORECAST MODELS ARE ALL OVER THE BOARD WITH DETAILS...AND SO HAVE NOT FAVORED ANY PARTICULAR MODEL RELYING MOSTLY IN PROFILER/SAT/SFC OBS/WATER VAPOR TRENDS. TUESDAY...COMPOSITE OUTFLOW INSTABILITY AXIS WILL MOST LIKELY BE FORCED SOUTH WITH OVERNIGHT CONVECTION...SHIFTING BETTER PRECIP CHANCES SOUTH OF THE FA. SYNOPTIC FRONTAL BOUNDARY WILL PROGRESS SOUTH ACROSS THE FA IN RESPONSE TO ADVANCING SFC HIGH PRESSURE. LINGERING MOISTURE COUPLED WITH DAYTIME HEATING UNDER HEIGHT FALLS ALOFT MAY SUPPORT SH/TS CHANCES UNDER DAYTIME HEATING...OPTED FOR 40 POPS IN THE AFTERNOON WITH DRYING NW TO SE IN THE EVENING. TEMPS ARE STILL QUESTIONABLE GIVEN LINGERING CLOUDS AND UNCERTAIN MIXING HEIGHTS. OPTED FOR MIDDLE OF ROAD APPROACH FOR NOW. LONG TERM...WEDNESDAY THROUGH MONDAY ONLY A FEW MINOR CHANGES MADE AS MEDIUM RANGE MODELS CONTINUE TO HAVE SURPRISINGLY GOOD HANDLE ON PATTERN EVOLUTION LATE THIS WEEK INTO THE UPCOMING WEEKEND. UPPER LOW SOUTH OF THE ALEUTIAN ISLANDS WILL DIG SOUTHEASTWARD LATE THIS WEEK WHICH WILL RESULT IN HIGH AMPLITUDE FLOW DOWNSTREAM...WITH A FULL LATITUDE RIDGE OVER THE ROCKY MOUNTAIN CHAIN AND A HIGHLY ANOMALOUS CLOSED UPPER LOW OVER SOUTHEAST CANADA AND THE EASTERN GREAT LAKES BY FRIDAY INTO THE WEEKEND. SO...UNSEASONABLY LOW HUMIDITY AND BLO NORMAL TEMPS STILL LOOK LIKE A GOOD BET FRIDAY THROUGH MONDAY...WITH THIS PATTERN LIKELY CONTINUING INTO MUCH OF NEXT WEEK WITH BLOCKING OVER CANADA/GREENLAND AND CONTINUED NEG NAO. MAIN FORECAST ISSUES THIS PACKAGE REVOLVE AROUND PRECIP CHANCES WITH SHORTWAVE/SFC TROUGH PASSAGE ON THURSDAY AND DIURNALLY DRIVEN INSTABILITY SHOWERS NEAR COLD POOL FRIDAY AND SATURDAY. IN BOTH INSTANCES...IT STILL APPEARS AS IF BETTER FORCING...INSTABILITY...AND DEEPER MOISTURE WITH CYCLONIC FLOW WILL MAINLY STAY FURTHER NORTH AND EAST. DECIDED TO ADD LOW CHC POPS FOR THURSDAY AS PROGGED UPPER LEVEL DIVERGENCE ASSOCIATED WITH UPPER JET ON BACKSIDE OF DEEPENING UPPER LOW COMBINED WITH INSTABILITY PER SOME COOLING ALOFT AND WEAK MOISTURE CONV ALONG SFC TROUGH MAY BE JUST ENOUGH FOR A FEW SHOWERS ACROSS NORTHERN/EASTERN AREAS ON THURSDAY. ALSO ADDED LOW CHC POPS FOR FRIDAY AFTERNOON ACROSS NORTHWEST OH NORTHWARD INTO THE HILLSDALE AREA AS LATEST GUIDANCE CONTINUES TO PAINT THIS AREA ON FAR WESTERN EXTENT OF COLD POOL AND DEEPER MOISTURE. OTHERWISE...DRY/COOL WEATHER WILL LIKELY PREVAIL SUNDAY INTO MONDAY AS SFC RIDGE OF HIGH PRESSURE SETTLES INTO THE GREAT LAKES AND OHIO VALLEY FROM THE UPPER MIDWEST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...CHAMBERLAIN LONG TERM...STEINWEDEL AVIATION...FISHER UPDATE...FISHER
Hazardous weather outlook, Aug 4, 9:14 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 914 PM EDT MON AUG 4 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 914 PM EDT MON AUG 4 2008 /814 PM CDT MON AUG 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT ...THREAT FOR WIDESPREAD WIND DAMAGE IN AREAS... A LINE OF SEVERE THUNDERSTORMS WILL RACE EAST OUT OF NORTHERN ILLINOIS INTO WESTERN INDIANA AND FAR SOUTHWESTERN LOWER MICHIGAN THIS EVENING AND CONTINUE EAST OVERNIGHT. WINDS IN EXCESS OF 60 MPH ARE POSSIBLE ANYWHERE ALONG THE LINE. HOWEVER...AN ENHANCED THREAT FOR WINDS IN EXCESS OF 80 MPH WILL EXIST IN A NARROW CORRIDOR. IN ADDITION...LOCALLY HEAVY RAIN WILL ACCOMPANY THIS LINE. AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG THE LEADING EDGE OF THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE TUESDAY. PRIMARY THREATS INCLUDE DAMAGING WINDS AND ISOLATED LARGE HAIL ESPECIALLY IN THE AFTERNOON. THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOW BE UNDERWAY FOR WESTERN PARTS OF THE FORECAST AREA WITH ACTIVATION LIKELY IN EASTERN AREAS OVERNIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-060115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 914 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS FAR SOUTHEASTERN LAKE MICHIGAN THIS EVENING...BRINGING WITH IT WIND IN EXCESS OF 60 KTS...HIGH WAVES AND FREQUENT LIGHTNING. CONDITIONS WILL ALSO BE FAVORABLE FOR SEICHES LATE TONIGHT IN THE WAKE OF THIS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON TUESDAY. ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE TUESDAY. WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Aug 4, 10:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT MON AUG 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG MICHIGAN CITY 41.71N 86.88W
08/04/2008 LA PORTE IN BROADCAST MEDIA
WIDESPREAD DAMAGE BEING REPORTED IN MICHIGAN CITY. NO
FURTHER DETAILS AT THIS TIME
&&
EVENT NUMBER IWX0801775
LWFLocal storm report, Aug 4, 10:15 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT MON AUG 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1013 PM LIGHTNING 1 N UNION MILLS 41.51N 86.78W
08/04/2008 LA PORTE IN TRAINED SPOTTER
POWER OUTAGE
&&
EVENT NUMBER IWX0801776
LMKLocal storm report, Aug 4, 10:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 PM EDT MON AUG 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 2 WNW POTTAWATTOMIE PAR 41.73N 86.91W
08/04/2008 M59 MPH LMZ046 IN C-MAN STATION
MICHIGAN CITY GLERL STATION MEASURED 51.24 KT WIND GUST
AT 2100 CDT
&&
EVENT NUMBER IWX0801777
LMKLocal storm report, Aug 4, 10:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT MON AUG 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG PINOLA 41.60N 86.80W
08/04/2008 LA PORTE IN TRAINED SPOTTER
POWER POLES AND LARGE TREES DOWN
&&
EVENT NUMBER IWX0801778
LMKLocal storm report, Aug 4, 10:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 PM EDT MON AUG 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 4 W LA PORTE 41.61N 86.79W
08/04/2008 LA PORTE IN TRAINED SPOTTER
SEMI ROLLED OVER ON STATE ROUTE 2 WEST OF LAPORTE.
LAPORTE HOSPITAL REPORTING SOME DAMAGE TO SIGNS ON THEIR
PROPERTY
&&
EVENT NUMBER IWX0801779
LWFLocal storm report, Aug 4, 10:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 PM EDT MON AUG 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG MICHIGAN CITY 41.71N 86.88W
08/04/2008 LA PORTE IN TRAINED SPOTTER
1 TO 2 FT DIAMETER TREES DOWN ON SOUTH SIDE OF MICHIGAN
CITY
&&
EVENT NUMBER IWX0801780
LMKThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:16 PM EDT | Special Marine Warning | IWX | 119 min | |
| Aug 4, 9:37 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Pulaski, Saint Joseph, Starke, White | 68 min |
| Aug 4, 9:48 PM EDT | Tornado Warning | IWX | LaPorte, Starke | 42 min |
| Aug 4, 10:06 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 54 min |
| Aug 4, 10:14 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Kosciusko, LaGrange, Marshall and 7 more | 61 min |
| Aug 4, 10:17 PM EDT | Tornado Warning | IWX | Fulton, LaPorte, Marshall, Starke | 58 min |
| Aug 4, 10:38 PM EDT | Severe Thunderstorm Warning | IWX | White | 39 min |
| Aug 4, 10:59 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 47 min |
| Aug 5, 1:06 AM EDT | Special Marine Warning | IWX | 54 min | |
| Aug 5, 1:12 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 63 min |
| Aug 5, 1:32 AM EDT | Areal Flood Advisory | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 118 min |
| Aug 5, 3:51 AM EDT | Areal Flood Advisory | IWX | Cass, Fulton, LaPorte, Miami, Pulaski, Starke and 1 more | 114 min |
| Aug 5, 4:34 AM EDT | Flash Flood Warning | IWX | LaPorte, Starke | 6 hr |
| Aug 5, 5:28 AM EDT | Flash Flood Warning | IWX | Fulton, Pulaski | 3 hr |
| Aug 5, 5:57 AM EDT | Flash Flood Warning | IWX | Cass, Miami, White | 5 hr |
| Aug 5, 11:22 AM EDT | River Flood Watch | IWX | Carroll, White | 27 hr |
Nearby
Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.